MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG LUMAX 740 VR-T; ICD

BIOTRONIK SE & CO. KG LUMAX 740 VR-T; ICD
Model Number 365609
Medical Device Problem Code Premature End-of-Life Indicator (1480)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
This device was explanted and replaced due to eos.Battery depletion was caused by a lead fracture.Should additional information become available, this file will be updated.
 
Additional Manufacturer Narrative
We received your event description for the above mentioned device and would like to thank you for supporting our post-market surveillance.As of today, the medical device is not available for analysis, therefore the device itself could not be investigated.The information you provided has been entered into our quality system as a complaint.These types of complaints are used to evaluate systems and device performance throughout our organization and help to maintain and improve the performance of our devices.Should additional relevant information or the device itself become available, the investigation will be updated.
 
Additional Manufacturer Narrative
Upon receipt, the icd was interrogated, revealing the eos battery status, 67 charging cycles were recorded in the devices memory.The memory content of the device was inspected.During the analysis of the available iegms, noise was observed in the right ventricular channel, leading to multiple charging cycles that partially resulted in shock delivery, as mentioned in the complaint description.Therefore, a sensing test was performed and the device sensed the attached heart signals free of noise, proving the sensing function of the icd to be normal and as expected.The analysis of the shock holter data showed that an amount of 36 charging cycles was performed by the device within an hour on (b)(6) 2019.As a result of that fast successive charging the eos battery status had occurred.The eos status was removed with a technical programmer and subsequent interrogation revealed the mol1 battery status.The amount of charge taken from the battery was verified, revealing the mol1 battery status to be as expected.In a next step, the ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied and the device delivered a defibrillation shock as specified, documenting a normal and expected sensing and shock delivery.In particular, the specified energy level was reached.In conclusion, the memory content as well as the therapeutic functionality of the icd was extensively analyzed.In the available iegms the occurrence of noise was observed in the right ventricular channel, confirming the clinical observation.This led to fast successive charging cycles that partially resulted in shock deliveries.The activation of the eos status resulted from that fast successive charging.However, a thorough analysis of the icd proved the device to be fully functional.There was no indication of a device malfunction.

Brand Name
LUMAX 740 VR-T
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key9126349
Report Number1028232-2019-04172
Device Sequence Number2614514
Product Code LWS
UDI-Device Identifier04035479110284
UDI-Public04035479110284
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2014
Device Model Number365609
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer09/30/2019
02/28/2020
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/02/2019
03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age61 YR